On the mixed problem E for second-order parabolic equations degenerating on the boundary of a domain
The paper investigates the question of the unique solvability of the first mixed problem for a degenerate second-order parabolic equation in the case when the boundary and initial functions belong to spaces of type $L_2$. This topic originates from the classical works of F. Riesz  and Littlewood and Paley  devoted to the boundary values of analytic functions. Under the weakest restrictions on the smoothness of the boundary (and on the coefficients of the equation), the criterion for the existence of a boundary value was established in [7–9]. The boundary smoothness condition ($\partial Q\in C^2$) can be weakened (see ). Moreover, as shown in , all directions of the adoption of boundary values for uniformly elliptic equations turn out to be equal; the solution has the property similar to the property of continuity in the set of variables. In the case of degeneration of the equation at the boundary of the region, when the directions are not equal, the situation is more complicated. Moreover, the formulation of the first boundary value problem is determined by the type of degeneracy. In the case when the values of the corresponding quadratic form of the degenerate elliptic equation on the normal vector are nonzero (Tricomi type degeneracy), the Dirichlet problem is correct, and the properties of such degenerate equation are very close to the properties of a uniformly elliptic equation. In particular, in this situation, analogs of the Riesz theorems  and Littlewood–Paley [2, 3] are valid. In the case of degeneracy of the Keldysh type, the situation is more complicated. The statement of the first boundary-value problem and the behavior of the solution near the boundary are determined by the order of degeneracy of the equation, and in the case of "strong" degeneracy, by the coefficients of the lower terms. A large number of papers have been devoted to the solvability of the first boundary-value problem for degenerate elliptic and parabolic equations. Note the works of F. Tricomi , M. V. Keldysh , A. V. Bitsadze , S. A. Tersenov , I. M. Petrushko , O. A. Oleinik and E. V. Radkevich , G. Fichera , etc. From recent works it is worth noting . In this paper, we consider the case of strong degeneracy of a second-order parabolic equation when the corresponding quadratic form decreases as $r(x)$ and the formulation of the first mixed problem is determined by the coefficient of the first normal derivative.
 Riesz F., “Uber die Randwerte einer analyschen Funktion,” Math. Z., 18, 87–95 (1923).
 Littlewood J. and Paley R., “Theorems on Fourier series and power series. II,” Proc. Lond. Math. Soc. (3), 42, 52–89 (1936).
 Littlewood J. and Paley R., “Theorems on Fourier series and power series. III,” Proc. Lond. Math. Soc. (3), 43, 105–126 (1937).
 Mikhailov V. P., “On the boundary values of solutions of elliptic equations in domains with a smooth boundary,” Math. USSR, Sb., 30, No. 2, 143–166 (1976).
 Mikhailov V. P., “On the existence of limit values of a biharmonic function on the boundary of a domain,” Dokl. Acad. Nauk, 395, No. 4, 452–454 (2004).
 Gushchin A. K. and Mikhailov V. P., “On boundary values in $L_p$, p > 1, of solutions of elliptic equations,” Math. USSR, Sb., 36, No. 1, 1–19 (1980).
 Petrushko I. M., “On the boundary values in $L_p$, p > 1, of solutions of elliptic equations in domains with a Lyapunov boundary,” Math. USSR, Sb., 48, No. 2, 565–585 (1984).
 Gushchin A. K. and Mikhailov V. P., “On the existence of boundary values of solutions of an elliptic equation,” Math. USSR, Sb., 73, No. 1, 171–194 (1992).
 Gushchin A. K., “Some properties of the solutions of the Dirichlet problem for a second-order elliptic equation,” Sb. Math., 189, No. 7, 1009–1045 (1998).
 Tricomi F., “Sulle equazioni lineari alle derivate parziali di 20 ordine di tipo misto,” Acc. Linc. Rend., 14, 133–247 (1923).
 Keldysh M. V., “On some cases of degeneracy of elliptic equations at the boundary of a domain,” Dokl. Akad. Nauk SSSR, 77, No. 2, 181–183 (1951).
 Bitsadze A. V., Equations of the Mixed Type [in Russian], Izdat. Akad. Nauk SSSR, Moscow (1959).
 Tersenov S. A., Introduction to the Theory of Equations Degenerating at the Boundary [in Russian], Novosib. Gos. Univ., Novosibirsk (1973).
 Petrushko I. M., “On boundary and initial conditions in Lp, p > 1, of solutions of parabolic equations,” Math. USSR, Sb., 53, No. 2, 489–522 (1986).
 Petrushko I. M., “Existence of boundary values for solutions of degenerate elliptic equations,” Sb. Math., 190, No. 7, 973–1004 (1999).
 Oleinik O. A. and Radkevich E. V., “Second-order equations with non-negative characteristic form [in Russian],” Itogi Nauki, Ser. Matematika, Mat. Anal. (1969), pp. 7–252, VINITI, Moscow (1971).
 Fichera G., “On a unified theory of boundary value problems for elliptic parabolic equations of second order,” in: Boundary Probl. in Differ. Equations, Proc. Sympos. (Madison, WI, Apr. 20–22, 1959), pp. 97–120, Univ. Wisconsin Press, Madison (1960).
 Kapitsyna T. V., “On the existence of boundary and initial values for degenerate parabolic equations in stellar domains,” Math. Zametki SVFU, 25, No. 4, 15–33 (2018).
This work is licensed under a Creative Commons Attribution 4.0 International License.